Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 8, 2007, 1:10 PM EDT for Crawford County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2007, 1:10 PM EDT (17:10 UTC)
- Expired
- Sep 8, 2007, 1:47 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 081710
SVRCLE
OHC033-081800-
/O.NEW.KCLE.SV.W.0243.070908T1710Z-070908T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
110 PM EDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
* UNTIL 200 PM EDT
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUCYRUS...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALION AND CRESTLINE
LAT...LON 4085 8302 4100 8274 4099 8273 4071 8273
4071 8286 4070 8299
TIME...MOT...LOC 1710Z 259DEG 18KT 4078 8288
$$
KOSARIK1 follow-up statement
000
WWUS51 KCLE 081747
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
147 PM EDT SAT SEP 8 2007
OHC033-081757-
/O.CAN.KCLE.SV.W.0243.000000T0000Z-070908T1800Z/
CRAWFORD OH-
147 PM EDT SAT SEP 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTH
CENTRAL OHIO IS CANCELLED...
LAT...LON 4085 8302 4100 8274 4099 8273 4071 8273
4071 8286 4070 8299
TIME...MOT...LOC 1747Z 259DEG 18KT 4081 8264
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:43 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 10:43 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1043 AM EDT SAT SEP 8 2007 .SYNOPSIS... COLD FRONT RIGHT ALONG THE LAKE ERIE SHORELINE WILL SLOWLY MOVE SOUTH AND STALL OUT OVER CENTRAL OHIO AND SOUTHERN PENNYLVANIA. WAVES OF LOW PRESSURE TO MOVE ALONG THE FRONT. HIGH PRESSURE TO BUILD IN FROM THE WEST DURING MONDAY AND TUESDAY AND PUSH THE FRONT FURTHER TO THE SOUTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ON GOING SHOWERS AND THUNDERSTORMS IN THE AKRON CANTON AREAS TO YOUNGSTOWN. SCATTERED SHOWERS NEAR THE LAKE ERIE FROM EAST OF TOLEDO OHIO TO ERIE PENNYSLVANIA THESE SHOWERS WERE ALONG THE FRONT. DECREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE NEAR TERM OVER NORTHERN AREAS AND BEST CHANCE WILL BE OVER SOUTHERN AREAS FROM SOUTH OF ERIE PA. TO MARION OHIO. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... TONIGHT AND SUNDAY WILL BE WET AS A WAVE DEVELOPS ALONG THE FRONT AND MOVES ACROSS THE FORECAST AREA. LEANED TOWARD THE FASTER GFS WHICH HAS THE LOW INTO NW OHIO BY 12Z SUNDAY. COULD SEE SOME LINGERING SHOWERS IN THE EAST SUNDAY EVENING...BUT SHOWERS SHOULD BE ENDING FROM THE WEST DURING THE DAY SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... BOTH GFS AND ECMWF KEEP THE LONG WAVE TROF AXIS FROM HUDSON BAY SOUTH INTO THE MISSISSIPPI VALLEY THROUGH MOST OF NEXT WEEK. DETAILS OF SMALLER SHORT WAVES ARE INCONSISTENT BETWEEN THE TWO MODELS BUT THE MAIN MESSAGE IS THAT COOLER MORE SEASONABLE AIR WILL PREVAIL OVER THE REGION. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AROUND EARLY THIS MORNING IN ADVANCE OF A COLD FRONT ENTERING NW OHIO. CONDITIONS GENERALLY VFR AT THIS TIME WITH MVFR CONDITIONS LIKELY IN ANY SHOWERS. EXPECTING MVFR CIGS FOR AWHILE CLOSE TO THE FRONT AS IT MOVES THROUGH THIS MORNING. EXPECT CIGS THEN TO IMPROVE BACK TO VFR FEW HOURS AFTER FRONT PASSES. THREAT OF SHOWERS/TSTMS WILL CONTINUE ALL DAY ESPECIALLY OVER SOUTHERN TAF SITES NEAR FRONT. SHOWERS BECOME MORE WIDESPREAD AGAIN ESPECIALLY W LATE IN PERIOD AS LOW MOVES NE ALONG FRONT TOWARD REGION WITH WIDESPREAD MVFR CONDITIONS DEVELPING. FRONT STILL IN THE PICTURE FOR SUNDAY. HIGH PRESSURE MON INTO TUE...BUT NEXT FRONT APPROACHES FOR WED/THU. && .MARINE... COLD FRONT WILL MOVE SE ACROSS THE LAKE THIS MORNING. WINDS HAVE BEEN 15 TO 25 KNOTS AHEAD OF IT IN OPEN WATERS. WINDS WILL SHIFT TO NW THEN NE LATER THIS MORNING GRADUALLY DECREASING TO 5 TO 15 KNOTS. SMALL CRAFT ADVISORY WILL BE IN EFFECT 10 AM...HOWEVER WITH SHIFT TO NW THEN NE EXPECTING 2 TO 4 FOOT WAVES AT LEAST INTO EARLY AFTERNOON THOUGH NOT QUITE SCA CRITERIA SHOULD BE CHOPPY ON THE LAKE FOR AWHILE. THREAT FOR SHOWERS/TSTMS ON THE LAKE SHOULD DIMINISH WITH FRONT PASSAGE SO BOATER SHOULD GET BREAK THERE BUT MORE SHOWERS AND TSTMS TONIGHT AND SUNDAY. WARM FRONT MOVES NORTH OF THE LAKE ON SUNDAY...QUICKLY FOLLOWED BY A COLD FRONT ON MONDAY. HIGH PRESSURE WILL SETTLE OVER THE LAKE ON TUESDAY AND REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. LINGERING FRONTAL BOUNDARY WILL BE JUST SOUTH OF THE LAKE AND WILL NEED TO MONITOR WHERE THIS FRONT ENDS UP PLACING ITSELF. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...THOMPSON NEAR TERM...THOMPSON SHORT TERM...DJB LONG TERM...REL AVIATION...RANDEL MARINE...RANDEL
Hazardous weather outlook, Sep 8, 10:16 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1016 AM EDT SAT SEP 8 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-091430- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1016 AM EDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:04 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 19 hr |
| Sep 8, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 44 min |
| Sep 8, 5:38 PM EDT | Marine Weather Statement | CLE | 97 min | |
| Sep 8, 6:47 PM EDT | Flash Flood Warning | CLE | Geauga | 3 hr |
| Sep 8, 7:45 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.